Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Idolator

Weaning Myself Off Of Minocycyline After Taking It For Only 3 Weeks?

Recommended Posts

So I started taking Minocycline about 3 weeks ago, but for the past week I've been trying to slowly wean myself off of it. Is this necessary though since I only took it for 2 weeks before decided to start weaning off?

I was taking the full amount that I was prescribed of 100MG, twice a day, for about 10 days, but after the fifth day of taking it I noticed that I was getting these horrible side effects from it. Dizziness, tiredness, fever, chills, etc. It was ridiculous. I could hardly function at times throughout the day. So then I just cut back to taking just one 100MG a day and fortunately the really bad side effects stopped (Fever, chills, dizziness), and the only side effect I still have is being really tired throughout the day, so I've been dealing with that ever since.

Random note here, right when I started taking Minocycyline, my acne completely disappeared, I don't know if it was a coincidence or not..but it seemed like over night I had just stopped getting any new acne, because for that 10 days that I was taking that full amount of 100MG, twice a day, I had zero new acne come in (I usually get 1-2 new papules a day). Is this normal for antibiotics? I thought there was always a wait period before you saw any improvement, I just thought it was interesting. Unfortunately, after I bumped down to just taking one 100MG a day, I started getting more acne, so whatever, I have some good ideas on how I can solve my acne without taking antibiotics that will give me ridiculous side effects, hurt my body overtime, or quit working after a period of time, so I'm pretty excited to finally break away from all of these goddamn antibiotics after a year of taking different ones.

Back to the main question though, is it really necessary to wean myself off? What I'm worried about is that before I started taking Minocycline, I was taking Doxycycline for a month, and the last time I went off of Doxycycline cold turkey (Because it had lost effectivness and was giving me really bad long term side effects), I had the worst breakout of my entire life (I was taking it for 7 months though).

So if I suddenly stop Minocycline is there a chance that I could get a breakout from stopping Mino, and a breakout from not having Doxy in my body too? Or has taking Mino already prevented me getting any other breakout from not having Doxy in my system? I'm just really concerned on geting another breakout because that Doxycycline breakout I had before fucked my face up, I still have several red marks all over my face from it.

I'm just so damn sick of being tired all the time from Minocycline, so I want to get off of this stuff as quickly as possible. For the past week I've been taking one every other day, then next week I'm doing one every two days, and then the next week I'm doing one every other three days. But really, is this all necessary?

Sorry for the incredibly long post, just thought I'd explain everything I had to deal with while being on Mino, haha.

Any help would be great, thanks!

Share this post


Link to post
Share on other sites

Yesterday I took my first pill for this "one every two days" thing for this week, but tonight I decided I'm just going to stop taking it all together, no point in dragging it out even longer. The "weaning off process" is taking longer than I've already been on the antibiotic, so there's really no point in doing this at all.

Edited by Idolator

Share this post


Link to post
Share on other sites

Just an update, after I've been off it for almost 2 weeks, I'm still extremely tired every single day. This goddamn antibiotic really fucked up my body apparently, does anyone know when I'll feel normal again? Ughh....

Share this post


Link to post
Share on other sites

I'm sorry to hear you have had such issues with the medication. I suggest going to your doctor (a general practitioner) and telling him of your antibiotic history and symptoms. It sounds like something else could be at play, especially if a month goes by after you stop taking the pills, they should be completely out of your system by then.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×